Winter Storm, Buchanan
- When
- March 3, 1:00 AM EST to 3:00 PM EST
- Where
- Buchanan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.267, -82.036 (the zone’s center; the record gives no point)
A strong north to south temperature gradient existed in the Ohio Valley as a cold front gradually sank south. The front sank south, reaching Buchanan and Dickenson late on the 2nd.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
A strong north to south temperature gradient existed in the Ohio Valley as a cold front gradually sank south. The front sank south, reaching Buchanan and Dickenson late on the 2nd. Strong dynamics associated with a strengthening wind speed maximum in the flow well above the ground, lead to waves along the front. Each wave enhanced the precipitation and helped push the surface front further south.
After 1 to 1.5 inches of rain, the transition from freezing rain to sleet and finally snow began after 0100E on the 3rd. The duration of the freezing rain was mostly 1 to 3 hours before sleet and snow became the dominate precipitation type. Ice accretion amounts were mainly under a quarter of an inch. However, a quarter to a half inch of ice did accumulate in the Haysi vicinity. Most locations were observing all snow by dawn on the 3rd.
The last and main wave along the frontal zone enhanced the snow for the morning hours on the 3rd.
The end result was snow accumulations of 3 to 4 inches in less than 12 hours.
The quick drop in temperature after the initial rain and freezing rain, made it difficult to remove the accumulating snow from roadways. Readings dropped from the 30s into the teens during this storm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Mar 3, 12:55 AM EST, 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1255 AM EST MON MAR 3 2014
.SYNOPSIS...
POTENT WINTER SYSTEM INTO MONDAY WITH NORTH TO SOUTH COOLING DURING
THE STORM. DRIER AND COLD AIR QUICKLY RETURNS MONDAY AFTERNOON AND
LASTS THRU WEDNESDAY.
&&
.NEAR TERM /THROUGH TODAY/...
UPDATE...
GAVE THE GRIDS SOME TLC WHILE ATTEMPTING TO KEEP THE INTEGRITY OF
THE FORECASTED SNOW AND ICE AMOUNTS. CURRENTLY WATCHING THE NAM AS IT
COMES IN...AND IT MIGHT BE HINTING AT SOME LOWER SNOW
TOTALS...POSSIBLY. MIDNIGHT SHIFT WILL BE MAKING THAT ASSESSMENT.
MY CAR IS ICED OVER HERE AT THE OFFICE.
LOOKS LIKE THE FREEZING RAIN WINDOW IN THE KANAWHA VALLEY SHOULD
BE WINDING DOWN AND TRANSITIONING TO SLEET AND SNOW...SOON.
PREVIOUS DISCUSSION...
FIRST WAVE AND S/W TROF EXITING OFF TO NE AS OF 19Z. CURRENTLY IN A
LULL ACROSS SE OH AND W WV WITH A SUBTLE WAVE INBOUND WITH PERHAPS
AN UPTICK IN PRECIP ACROSS SE OH IN THE 21 TO 00Z TIME FRAME.
REPORTS THUS FAR INDICATE A TENTH TO QUARTER INCH OF ICE ACCRETION
ACROSS PORTIONS OF SE OH WITH A FEW INCHES OF SNOW/SLEET TO BOOT.
FRONTAL BOUNDARY LOOKS TO BE ROLLING INTO THE MOUNTAINS CURRENTLY.
COLD AIR IN BL REALLY DID NOT BUDGE MUCH DURING THE HEAVY PRECIP
FROM FIRST WAVE...FROM INITIAL PENETRATION. SHOULD SEE A FURTHER S
PUSH OF LOW LEVEL COLD AIR NEXT SEVERAL HOURS...BEHIND THIS INITIAL
WAVE.
TRENDS STILL HOLDING FOR A S SHIFT IN MAX QPF AXIS WITH THE MORE
POTENT WAVE TONIGHT. AS SUCH MADE SOME CHANGES WITH THE ICE/SNOW
TOTALS TO DECREASE AMOUNTS N OF I64 AND SE OH. ON THE FLIP
SIDE...HAD TO INCREASE THE SNOW/ICE ALONG AND ESPECIALLY S OF I64
CORRIDOR. TRIED TO ALLOW SOME WIGGLE ROOM FOR ANY WOBBLE BACK NORTH
WITH QPF AXIS. SEE PREVIOUS DISCUSSION BELOW REGARDING
AMOUNTS...AS THAT THINKING STILL HOLDS TRUE WITH THIS ISSUANCE.
OVERALL HEADLINES WILL REMAIN. DO THINK SE OH/NE KY/W WV COULD BE
ENDED EARLY AND WILL PASS THIS ALONG TO EVENING SHIFT FOR ANY
ADJUSTMENTS WITH ENDING TIMES.
ALSO WILL BE MONITORING WATER PROBLEMS ACROSS THE S COAL FIELDS/SE
WV INTO THIS EVENING...BEFORE THE CHANGEOVER.
PREVIOUS DISCUSSION BELOW...
SOME NOTABLE TRENDS IN THE 12Z NAM AND LATEST RUC/HRRR. SEEMS
INITIAL PUSH OF BOUNDARY IS A LITTLE S COMPARED TO LAST NIGHTS
RUNS BEHIND THE INITIAL WAVE. THIS WOULD SHIFT MAIN QPF AXIS WITH
SECOND...MORE POTENT...WAVE AND S/W TROF FURTHER S. GENERALLY
SOUTH OF METRO I64 CORRIDOR AND ACROSS THE C AND S WV MOUNTAINS.
THIS WOULD SUGGEST LESS QPF AND THUS LESS ICE/SNOW ACROSS N WV AND
SE OH. MAY BE KNOCKING THE FREEZING RAIN TOTALS DOWN SOME ACROSS
THE N AND ALSO THE SNOW TOTALS. ALONG THE METRO 64 CORRIDOR FROM
HTS TO CRW...APPEARS THE BEST THREAT FOR ICE ACCRETION WOULD BE
FROM 00 TO 03Z GIVE OR TAKE AN HOUR. AFTER THAT...DEPTH OF COLD
AIR IS FORECAST TO DEEPEN ENOUGH FOR MAINLY SLEET AS THE NEXT
SURGE OF PRECIP MOVES IN FROM THE W WITH THE NEXT WAVE AND S/W
TROF APPROACHING. NAM/RUC/HRRR SUGGESTS A LULL IN PRECIP ACROSS THIS
AREA BEFORE THE NEXT SURGE MOVES IN WHICH WOULD LESSEN ICE
ACCRETION. TRANSITION TO SNOW ACROSS THOSE LOCALES SHOULD BE
COMPLETE 05-07Z. AS A RESULT...MAY BE LOOKING AT MORE SLEET IN
THIS CORRIDOR THAN ICE SHOULD THESE TRENDS HOLD. WITH THE S SHIFT
OF QPF AXIS FROM SECOND WAVE...THE COAL FIELDS OVER TO SE WV MAY
BE IN LINE FOR THE MAJOR ICE ACCRETION...ON THE ORDER OF HALF AN
INCH TO THREE QUARTERS OF AN INCH. AS THE DEPTH OF COLDER AIR
INCREASES DOWN THERE BY 09Z...SWITCH TO HEAVY SNOW WILL OCCUR WITH
NAM SUGGESTING A SWATCH OF 8 TO 12 INCHES ON TOP OF THE
ICE/SLEET...WITH AMOUNTS TAPERING OFF FURTHER N...WITH 4 TO 6
ALONG HTS TO CRW LINE. IT SHOULD BE NOTED THAT THIS IS A NARROW
ZONE OF 50 MILES OR SO THAT COULD CHANGE ON FUTURE RUNS THIS
AFTERNOON. WILL BE WATCHING HOW FAR S THE BOUNDARY GETS WITH THIS
INITIAL WAVE TODAY. NEEDLESS TO SAY...ANYONE WITHIN THIS MAIN QPF
AXIS ON THE SECOND WAVE STANDS THE GREATEST CHANCE OF SEEING THE
WORST OF THIS STORM IN TERMS OF ICE AND HEAVY SNOW ON TOP OF THAT.
WILL HAVE HEADLINES WITH UPDATED FORECAST THINKING CONCERNING
AMOUNTS BY LUNCH TIME.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
WEST TO NORTHWEST FLOW ALOFT WITH A WEAK UPPER DISTURBANCE THAT
DROPS ACROSS THE GREAT LAKES TUESDAY NIGHT AND WEDNESDAY IS FEATURED
BY THE MODELS. THE GFS APPEARS TOO FLAT WITH THIS FEATURE AS
COMPARED TO MOST OTHER GUIDANCE...BUT IN ANY EVENT MOST OF THE
ENERGY STAYS TO OUR NORTH SO THAT ONLY WIDELY SCATTERED LIGHT SNOW
SHOWERS ACROSS THE NORTH CAN BE EXPECTED. A WEAK COLD WILL CROSS
WITH THIS FEATURE...KEEPING TEMPERATURES THIS PERIOD BELOW NORMAL
WITH HIGHS AROUND 40. HOWEVER...MONDAY NIGHT LOOKS QUITE COLD WITH
SNOW COVER LIKELY AND HIGH PRESSURE OVER THE REGION...LENDING TO
TEMPERATURES DOWN IN THE SINGLE DIGITS MOST PLACES.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
USED THE ECMWF ENSEMBLE MEAN FOR THE PERIOD. THIS SHOWS A LOW
PRESSURE SYSTEM THURSDAY AND FRIDAY MOVING THROUGH THE SOUTHEASTERN
UNITED STATES...AND STAYING MAINLY SOUTH OF THE REGION. WILL
CONTINUE WITH SOME SMALL POPS IN THE SOUTH AND EAST DUE TO
UNCERTAINTY IN THE TRACK. A COLD FRONT SHOULD THEN PUSH THROUGH
SATURDAY NIGHT INTO SUNDAY.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
MAIN SUPPORT WITH FINAL WAVE WILL PASS THROUGH SOUTHERN HALF OF
CWA MAINLY HTS-CRW-EKN LINE ON SOUTH. HAVE THE BACK EDGE OF THAT
SUPPORT REACHING HTS AROUND 12Z...THEN EKN TO BKW BY 15Z.
SO HAVE THE LOWEST VISIBILITY IN THE MODERATE TO HEAVY SNOW. WILL
HOLD ONTO SOME FREEZING RAIN AND SLEET IN THE BKW VCNTY THROUGH
ABOUT 10Z THEN ALL SNOW THERE.
CONDITIONS IMPROVING FROM NORTH TO SOUTH IN THE WAKE OF THE FINAL
WAVE. CONFIDENCE IS LOWERED TO MEDIUM IN TRYING TO FIGURE HOW LONG
SOME LINGERING LOW LEVEL MOISTURE IN THE COLD AIR KEEPS CLOUDS
OVER SOUTHERN COUNTIES LATE TODAY. IN THIS ARCITC AIR...THINKING
SOME MODEL SOUNDING TOO MOIST IN THAT LAYER.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: THE LINGERING LOW LEVEL CLOUDS AT 2 TO 3 THSD
FT MAY LINGER LONGER OVER THE SOUTHERN MOUNTAINS 18Z MONDAY TO
00Z TUESDAY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE MON 03/03/14
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EST 1HRLY 01 02 03 04 05 06 07 08 09 10 11 12
CRW CONSISTENCY H H H H H M H H H L L L
HTS CONSISTENCY H M M M M L L L L H H H
BKW CONSISTENCY M M H H H H H H H H H M
EKN CONSISTENCY M M M M M M M M M L L L
PKB CONSISTENCY L L L M L H H H H H H H
CKB CONSISTENCY H M L L L L L H H H H H
AFTER 06Z TUESDAY...
WIDESPREAD IFR IN WINTER PRECIPITATION LINGERS INTO MONDAY MAINLY
ACROSS CENTRAL AND EASTERN CWA.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR
WVZ005>008-013>020-024>032-037>040-046-047.
WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR
WVZ033>036.
WINTER STORM WARNING UNTIL 10 AM EST THIS MORNING FOR
WVZ009>011.
OH...WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR OHZ087.
WINTER STORM WARNING UNTIL 10 AM EST THIS MORNING FOR OHZ066-
067-075-076-083>086.
KY...WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR
KYZ101>103-105.
VA...WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR VAZ003-
004.
&&
SYNOPSIS...RPY/JMV/30
NEAR TERM...30/26
SHORT TERM...JMV
LONG TERM...RPY
AVIATION...KTBHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 426 AM EST SUN MAR 2 2014 OHZ066-067-030930- PERRY-MORGAN- 426 AM EST SUN MAR 2 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ087-WVZ005>008-014-016>020-029>032-039-040-030930- GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-PUTNAM-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-GILMER-LEWIS- HARRISON-TAYLOR-UPSHUR-BARBOUR- 426 AM EST SUN MAR 2 2014 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 4 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ033>036-030930- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 426 AM EST SUN MAR 2 2014 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ013-015-024>028-037-038-046-047-030930- LINCOLN-KANAWHA-MINGO-LOGAN-BOONE-CLAY-BRAXTON-NICHOLAS-WEBSTER- POCAHONTAS-RANDOLPH- 426 AM EST SUN MAR 2 2014 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ075-076-083>086-WVZ009>011-030930- ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-WOOD-PLEASANTS- TYLER- 426 AM EST SUN MAR 2 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
917 PM EST SUN MAR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM FREEZING RAIN 2 W TEAYS VALLEY 38.45N 81.97W
03/02/2014 E0.01 INCH PUTNAM WV NWS EMPLOYEE
FZRA ENDED. HEAVY SLEET JUST STARTED.
&&
EVENT NUMBER RLX1400653
ARBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1031 PM EST SUN MAR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM FREEZING RAIN PHILIPPI 39.15N 80.04W
03/02/2014 E0.25 INCH BARBOUR WV BROADCAST MEDIA
&&
EVENT NUMBER RLX1400654
ARBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1158 PM EST SUN MAR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM FREEZING RAIN 6 WSW CHARLESTON 38.32N 81.73W
03/02/2014 M0.07 INCH KANAWHA WV NWS OFFICE
MODERATE SLEET CURRENTLY AT RLX
&&
EVENT NUMBER RLX1400655
NWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1209 AM EST MON MAR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM SLEET 6 WSW CHARLESTON 38.32N 81.73W
03/03/2014 M0.2 INCH KANAWHA WV NWS OFFICE
SLEET AND SNOW CURRENTLY FALLING AT RLX.
&&
EVENT NUMBER RLX1400656
NWSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1220 AM EST MON MAR 3 2014
WVZ015-024>026-034>036-030715-
BOONE WV-FAYETTE WV-KANAWHA WV-LOGAN WV-MINGO WV-RALEIGH WV-
WYOMING WV-
1220 AM EST MON MAR 3 2014
...SPECIAL WEATHER STATEMENT FOR NORTHERN WYOMING...SOUTHERN BOONE...
FAYETTE...SOUTHERN KANAWHA...LOGAN...MINGO AND RALEIGH COUNTIES UNTIL
215 AM EST...
MODERATE FREEZING RAIN WILL FALL ACROSS THE AREA THROUGH 2
AM...BEFORE MIXING WITH AND CHANGING TO A PERIOD OF SLEET. ICE
ACCRETION WILL BEGIN TO OCCUR RAPIDLY AS THE TEMPERATURES FALL INTO
THE UPPER 20S. UP TO ONE HALF INCH OF ICE ACCRETION IS POSSIBLE
BEFORE THE PRECIPITATION CHANGES OVER TO A PERIOD OF SLEET. A CHANGE
TO HEAVY SNOW IS ANTICIPATED BY 5 AM AND CONTINUING THROUGH THE
EARLY MORNING HOURS. SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR ARE
POSSIBLE DURING THIS TIME. TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 10
INCHES ARE EXPECTED...WITH SOME LOCALLY HIGHER AMOUNTS IN THE HIGHER
ELEVATIONS.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3755 8213 3759 8213 3768 8231 3778 8234
3785 8243 3784 8240 3789 8237 3818 8094
3813 8091 3813 8088 3808 8088 3806 8083
3798 8077 3794 8080 3788 8075 3786 8075
3786 8081 3783 8091 3777 8089 3753 8195
30PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1224 AM EST MON MAR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 AM FREEZING RAIN PHILIPPI 39.15N 80.04W
03/03/2014 M0.15 INCH BARBOUR WV AMATEUR RADIO
SNOWING MODERATELY NOW WITH HALF AN INCH OF SNOW
&&
EVENT NUMBER RLX1400657
NWThe national radar mosaic for the moment the first event began.
2 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2014Every state in 2014This day in weather historyWarnings in Virginia, March 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 492518, 492519.